• ISSN: 2301-3567
    • Frequency: Quarterly (2013-2014); Monthly (2015-2017); Quarterly (Since 2018)
    • DOI: 10.18178/JOEBM
    • Editor-in-Chief: Prof. Eunjin Hwang
    • Executive Editor: Ms. Mia Hu
    • Abstracting/ Indexing:  Electronic Journals Library, Ulrich's Periodicals Directory, MESLibrary, Google Scholar, and Crossref.
    • E-mail: joebm@ejournal.net
OEBM 2018 Vol.6(3): 97-104 ISSN: 2301-3567
DOI: 10.18178/joebm.2018.6.3.557

An Inventory Model Involving Safety Factor When the Received Quantity Is Uncertain

Fu Huang, Huaming Song, Lisha Wang, and Dongsheng Ma
Abstract— In practice the quantity received may not match the quantity ordered due to various reasons such as rejection during inspection, human errors in counting, damage or breakage during transportation and worker’s strike, etc. Under this background, we investigate a continuous review inventory model with shortage including the case where the quantity received is uncertain, in which the lead time, safety factor, lost sales rates and order processing cost are decision in variables. The objective of this paper is to minimize the total relevant cost by simultaneously optimizing the order quantity, safety factor, lost sales rates and order processing cost. Two models are developed based on the probability distribution of lead time demand following a normal distribution and distribution free respectively. From the results of numerical example, it can be shown that, the significant savings can be achieved through the reductions of order processing cost, safety factor and lost sales rate.

Index Terms— Lead time, shortage, order processing cost, safety factor, EOQ.

The authors are with the School of Economics and Management, Nanjing University of Science & Technology, NanJing, China (e-mail: huangfu28@163.com, huaming@mail.njust.edu.cn, wanglisha391@163.com, dongsheng0422@163.com).

[PDF]

Cite: Fu Huang, Huaming Song, Lisha Wang, and Dongsheng Ma, "An Inventory Model Involving Safety Factor When the Received Quantity Is Uncertain," Journal of Economics, Business and Management vol. 6, no.3, pp. 97-104, 2018.

Copyright © 2008-2018. Journal of Economics, Business and Management. All rights reserved.
E-mail: joebm@ejournal.net